Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
barrythebrassman

Shortterm (temporary?) improvement on Retin-A

Recommended Posts

Hey everybody.

I've been applying .025 retin-A and 50 mg of minocycline for the past two weeks. For the first few days, I used retin-A once per two days, and quickly bumped the dosage up to daily.

And it seems like a miracle cream- no flaking, no irritation (even while being out in the sun a lot), no redness, no breakouts, lots of improvement.

Even though I should take the results and run, my question is: is this only temporary, and will I get the negative effects later? Or am I just lucky?

Share this post


Link to post
Share on other sites

If it's working for you keep doing what your doing retinA can be used as a long term maintaince to keep acne at bay so if it working great for you thank your lucky stars

Share this post


Link to post
Share on other sites

you might be lucky! ive used retin-a several times and HATED IT!!! it burned my skin and made it flakey and broke out... i saw NO improvment and stopped after about 5 weeks. if you are seeing good results, dont change what you are doing just yet. when it doesnt work anymore, then you should talk to your derm about adjusting your dosage. but glad to hear you are having success with it!!! accutane is the only thing that cleared my skin... my derm convinced me to try retin-a micro again after i finished accutane to keep my skin clear and it has been great (unlike before). good luck! hope you continue to see results

Share this post


Link to post
Share on other sites

Well Adrienne, retinoids are known to make your acne worse before it gets better. I'm on Tazorac right now and I've read most of the stickies on here about retinoids. From my gathering of information, most people agree that it takes about 12 weeks at minimum to see some really good results. I hate to say it but I think at 5 weeks into retin A, you might have quit too early. Some people dont get the initial breakout and many do so Barry I would consider yourself pretty lucky. If the strength of the Retin A is working so far then there is no reason to change it. Just make sure that you stick to it for the full 12 weeks before getting off.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×